Paper “A bound on the p-length of p-solvable groups” published in Glasg. Math. J.

The following paper has been published:

El siguiente artículo ha sido publicado:

El següent article ha sigut publicat:

Jon González-Sánchez, Francesca Spagnuolo

A bound on the p-length of p-solvable groups

Glasg. Math. J., 57(1) (2015), 167–171

http://dx.doi.org/10.1017/S0017089514000196

Abstract

Let G be a finite p-solvable group and P a Sylow p-subgroup of G. Suppose that $\gamma_{\ell (p-1)}(P)\subseteq \gamma_r(P)^{p^s}$ for ℓ(p−1) < r + s(p − 1), then the p-length is bounded by a function depending on ℓ.

2010 Mathematics subject classification: primary 20D10; secondary 20D15

 

Paper “Formations of finite monoids and formal languages: Eilenberg’s variety theorem revisited” published in Forum Math.

The following paper has been published:

El siguiente artículo ha sido publicado:

El següent article ha sigut publicat:

Adolfo Ballester-Bolinches, Jean-Éric Pin, Xaro Soler-Escrivà

Formations of finite monoids and formal languages: Eilenberg’s variety theorem revisited

Forum Math., 26(6) (2014), 1737–1761

http://dx.doi.org/10.1515/forum-2012-0055

Abstract

We present an extension of Eilenberg’s variety theorem, a well-known result connecting algebra to formal languages. We prove that there is a bijective correspondence between formations of finite monoids and certain classes of languages, the formations of languages. Our result permits to treat classes of finite monoids which are not necessarily closed under taking submonoids, contrary to the original theory. We also prove a similar result for ordered monoids.

2010 Mathematics subject classification: 20D10; 20M35

KeywordsGroup formations; regular languages; semigroups; automata theory

Paper “Subgroup embedding properties and the structure of finite groups” published in Note Mat.

The following paper has been published:

El siguiente artículo ha sido publicado:

El següent article ha sigut publicat:

A. Ballester-Bolinches

Subgroup embedding properties and the structure of finite groups

Note Mat., 34(1) (2014), 35–52

http://dx.doi.org/10.1285/i15900932v34n1p35

Abstract

Our main aim in this paper is to present some results to help us better understand some different ways a subgroup can be embedded in a finite group and their impact on the group structure

2010 Mathematics subject classification: 20D10; 20D20

Keywords and phrasesfinite group; subgroup embedding property; supplements; Schunck classes; formations; hypercentral groups; p-length; p-nilpotency

Paper “On the p-length of some finite p-soluble groups” published in Israel J. Math.

The following paper has been published:

El siguiente artículo ha sido publicado:

El següent article ha sigut publicat:

Adolfo Ballester-Bolinches, Ramón Esteban-Romero, Luis M. Ezquerro

On the p-length of some finite p-soluble groups

Israel J. Math., 204(1) (2014), 359–371

http://dx.doi.org/10.1007/s11856-014-1095-y

Abstract

The main aim of this paper is to give structural information of a finite group of minimal order belonging to a subgroup-closed class of finite groups and whose p-length is greater than 1, p a prime number. Alternative proofs and improvements of recent results about the influence of minimal p-subgroups on the p-nilpotence and p-length of a finite group arise as consequences of our study.

Paper “Groups whose primary subgroups are normal sensitive” published in Monatsh. Math.

The following paper has been published:

El siguiente artículo ha sido publicado:

El següent article ha sigut publicat:

Adolfo Ballester-Bolinches, Leonid A. Kurdachenko, Javier Otal, and Tatiana Pedraza

Groups whose primary subgroups are normal sensitive

Monatsh. Math., 175(2) (2014), 175–185

http://dx.doi.org/10.1007/s00605-013-0566-2

Abstract

A subgroup H of a group G is said to be normal sensitive in G if for every normal subgroup N of H,N=H∩NG. In this paper we study locally finite groups whose p-subgroups are normal sensitive. We show the connection between these groups and groups in which Sylow permutability is transitive.

2010 Mathematics subject classification: 20E07; 20E15; 20F22; 20F50

Keywords: Locally finite group; Normal sensitivity; Primary subgroup; PST-group; T-group

Paper “On a class of supersoluble groups” published in Bull. Aust. Math. Soc.

The following paper has been published:

El siguiente artículo ha sido publicado:

El següent article ha sigut publicat:

A. Ballester-Bolinches, J. C. Beidleman, R. Esteban-Romero, M. F. Ragland

On a class of supersoluble groups

Bull. Aust. Math. Soc., 90 (2014), 220–226

http://dx.doi.org/10.1017/S0004972714000306

Abstract

A subgroup H of a finite group G is said to be S-semipermutable in G if H permutes with every Sylow q-subgroup of G for all primes q not dividing |H|. A finite group G is an MS-group if the maximal subgroups of all the Sylow subgroups of G are S-semipermutable in G. The aim of the present paper is to characterise the finite MS-groups.

2010 Mathematics subject classification: primary 20D10; secondary 20D15; 20D20

Keywords and phrases: finite group; soluble PST-group; T0-group; MS-group; BT-group

Paper “On generalised pronormal subgroups of finite groups” published in Glasgow Math. J.

The following paper has been published:

El siguiente artículo ha sido publicado:

El següent article ha sigut publicat:

A. Ballester-Bolinches, J. C. Beidleman, A. D. Feldman, M. F. Ragland

On generalised pronormal subgroups of finite groups

Glasgow Math. J., 56(3) (2014), 691–703

http://dx.doi.org/10.1017/S0017089514000159

Abstract

For a formation $\mathfrak F$, a subgroup M of a finite group G is said to be $\mathfrak F$-pronormal in G if for each g ∈ G, there exists x ∈ 〈U,Ug $\mathfrak F$ such that Ux = Ug . Let f be a subgroup embedding functor such that f(G) contains the set of normal subgroups of G and is contained in the set of Sylow-permutable subgroups of G for every finite group G. Given such an f, let fT denote the class of finite groups in which f(G) is the set of subnormal subgroups of G; this is the class of all finite groups G in which to be in f(G) is a transitive relation in G. A subgroup M of a finite group G is said to be $\mathfrak F$-normal in G if G/Core G(M) belongs to $\mathfrak F$. A subgroup U of a finite group G is called K-$\mathfrak F$-subnormal in G if either U = G or there exist subgroups U = U 0U 1 ≤ . . . ≤ Un = G such that Ui–1 is either normal or $\mathfrak F$-normal in Ui , for i = 1,2, …, n. We call a finite group G an $fT_{\mathfrak F}$-group if every K-$\mathfrak F$-subnormal subgroup of G is in f(G). In this paper, we analyse for certain formations $\mathfrak F$ the structure of $fT_{\mathfrak F}$-groups. We pay special attention to the $\mathfrak F$-pronormal subgroups in this analysis.

2010 Mathematics subject classification: 20D10; 20D35; 20F17

Paper “On formations of finite groups with the generalised Wielandt property for residuals” published in J. Algebra

The following paper has been published:

El siguiente artículo ha sido publicado:

El següent article ha sigut publicat:

A. Ballester-Bolinches, S. F. Kamornikov, and V. Pérez-Calabuig

On formations of finite groups with the generalised Wielandt property for residuals

J. Algebra., 412 (2014), 173–178

http://dx.doi.org/10.1007/s11856-013-0030-y

Abstract

A formation F of finite groups has the generalised Wielandt property for residuals, or F is a GWP-formation, if the F-residual of a group generated by two F-subnormal subgroups is the subgroup generated by their F-residuals. We prove that every GWP-formation is saturated. This is one of the crucial steps in the hunt for a solution of the classification problem.

2010 Mathematics subject classification: 20D10; 20D20

Keywords: finite group; formation; residual; subnormality

Paper “On the intersection of certain maximal subgroups of a finite group” published in J. Group Theory

The following paper has been published.

El siguiente artículo ha sido publicado.

El següent article ha sigut publicat.

Adolfo Ballester-Bolinches, James C. Beidleman, Hermann Heineken, Matthew F. Ragland, Jack Schmidt

On the intersection of certain maximal subgroups of a finite group

J. Group Theory, 17 (2014), 705–715

http://dx.doi.org/10.1515/jgt-2013-0052

Abstract:  Let $\Delta(G)$ denote the intersection of all non-normal maximal subgroups of a group G. We introduce the class of T2-groups which are defined as the groups G for which $G/\Delta(G)$ is a T-group, that is, a group in which normality is a transitive relation. Several results concerning the class T2 are discussed. In particular, if G is a solvable group, then Sylow permutability is a transitive relation in G if and only if every subgroup H of G is a T2-group such that the nilpotent residual of H is a Hall subgroup of H.

Paper “On the p-length of some finite p-soluble groups” to appear in Israel J. Math.

The following paper has been accepted for publication.

El siguiente artículo ha sido aceptado para su publicación.

El següent article ha sigut acceptat per ser publicat.

A. Ballester-Bolinches, R. Esteban-Romero, L. M. Ezquerro

On the p-lenght of some finite p-soluble groups

Israel J. Math., in press

http://dx.doi.org/10.1007/s11856-014-1095-y

We will inform about the publication details.

Informaremos sobre los detalles de la publicación.

N’informarem sobre els detalls de la publicació.

 

Abstract:
The main aim of this paper is to give structural information of a finite group of minimal order belonging to a subgroup-closed class of finite groups and whose p-length is greater than 1, p a prime number. Alternative proofs and improvements of recent results about the influence of minimal p-subgroups on the p-nilpotence and p-length of a finite group
arise as consequences of our study.